Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Severe tingling in hands, feet, cramps, slurred speech, vomiting after hiking. Causes for symptoms?

i hiked a 9000 ft peak on the way down i experienced severe tingling of my hands and feet , this spread from there. my hands cramped to a locked position, and my speech became slightly slurred, i sat down and breathed deep for a while and it went away. i vomited once after i started walking again. i was hydrated (clear urine ) had eggs and potatoes for breakfast, not enough for lunch, my snacks were all sugary
Asked On : Thu, 27 Sep 2012
Answers:  1 Views:  237
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Feb 2013
Thank you for your query on Healthcare Magic.
It seems you developed hyperventilation because of climbing to high altitude of 9000 feet.
Hyperventilation leads to wash out of carbon dioxide from body which in turn cause low calcium in the blood.
Low calcium causes these symptoms of tingling, locked and cramped hands with slurring of speech.
I suggest you to breath normally and if you develop these symptoms again, you can use a bad into which you can breathe in and out and this should be done after knowing the complete procedure with the help of your physician.
Hope I have answered your query.
Answered: Fri, 27 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor